MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RINGLOC BI-POLAR HIP SYSTEM 28X54MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. RINGLOC BI-POLAR HIP SYSTEM 28X54MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat# nk 430k lot# 52889606 aesculap isodur prostethesis head.G2: foreign: russia.The customer has indicated that the product will not be returned to zimmer biomet for investigation as it was not returned by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial hip procedure.Subsequently, the patient dislocated approximately 1 week later.A closed reduction was performed to fix the dislocation; however, it was unsuccessful.During the closed reduction, the cup and liner disassembled.A revision occurred immediately following the closed reduction.All original devices remain implanted in the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.
 
Event or Problem Description
It was reported that the patient underwent an initial hip procedure.Subsequently, the patient dislocated approximately 2 weeks later.A closed reduction was performed to fix the dislocation; however, it was unsuccessful.During the closed reduction, the cup and liner disassembled.A revision occurred immediately following the closed reduction.All original devices remain implanted in the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history records identified no related deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified findings of the reported issues: displacement of the acetabular implant from the native acetabulum as noted with resulting dislocation.Medial wall acetabulum and inferior/superior pubic ramus fractures as noted, of uncertain acuity.Osteopenia.A definitive root cause cannot be determined.Per the warning section, it states the ringloc bi-polar acetabular prosthesis can dislocate.Closed reduction is generally successful; however closed reduction must be attempted with caution to prevent disassociation of the bi-polar acetabular component from the femoral component.When dislocated, the bi-polar component can assume a vertical position and become impinged against the natural acetabulum.When impinged, during closed reduction, the bi-polar component can experience forces greater than the lever-out forces or torque forces required to disassociate (separate) the bi-polar component from the femoral component.Additionally, biomet has evaluated the compatibility of biomet devices with implants and components from zimmer orthopedic companies.Only authorized combinations should be used.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
RINGLOC BI-POLAR HIP SYSTEM 28X54MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20384116
Report Number0001825034-2024-02345
Device Sequence Number6567007
Product Code JDI
UDI-Device Identifier00880304001800
UDI-Public(01)00880304001800(17)270805(10)700100
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K051569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-165232
Device Lot Number700100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Supplement Date Received by Manufacturer10/16/2024
11/01/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date10/17/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight75 KG